I took Altace for two and a half weeks but had to stop it because I developed a cough which, I understand, is a common side-effect of ACE Inhibitors. I've been off it for ten days now but I'm still coughing. How long does it take for the cough to go away after you stop taking the medication?
I had a cough (and other reactions) from lisinopril (a different ACEI) that started on about day 3. I reported these to my doctor on day 5 and he promptly switched me to something else. For me, the cough cleared up in just a couple days.
The cough is caused by bradykinin accumulation in the lungs. ACE breaks this down. The terminal elimination half-life of ALTACE is stated as being over 50 hours. So, this could obviously take a few days. It sure seems like it should clear up within 10 days. jtu says it took his a month to clear up. It probably depends how long you were on it.
I was on Altace for almost 2 yrs., and the ALMIGHTY cough started about 3 months into taking it. I swear I would cough soooo bad, I thought a lung was going to come up, plus tears would run down my face. It lasted about 2 months, and although I told the dr. she just told me it would eventually go away. DAH!!! Yes, it did finally go away, but I had aother side effects from it too, but naturally it was all in my head.
When my BIL was on it, he also got a horrid cough, so his dr. took him off and the cough went away about 3 weeks later. It got less and less each day, but it did take a couple of weeks for it to toally go away. Good luck.
If you have allergies or asthma, smoke, get colds with coughs easily, even acid reflux, etc., it might take a bit longer to go away.
I also tried an ACE for a short time (no effect on bp) and like you, felt I would cough up a lung. I have year round seasonal allergies, and before I got them under better control, if I developed a cough, it could take a month to go away completely. I don't remember exactly, but I think it took 3 weeks or so before I stopped coughing after I got off the ACE. You should be coughing a bit less each day, and gradually it will go away.